• question-icon

    Can Tekturna be discontinued cold turkey?

default
Posted on Thu, 27 Jul 2017 in Thyroid Problem and Hormonal Problems
Question: After being on Tekturna can I stop immediately or do I have to taper off?
Robbie
doctor
Answered by Dr. Shehzad Topiwala 1 hour later
Brief Answer:
No need to taper

Detailed Answer:
In my patients who are on Tekturna, I do not taper. If it has to be stopped for whatever reason, I do so immediately without a gradual wean. Often I prescribe a substitute at the same time as I stop Tekturna, unless of course I am discontinuing it because the blood pressure is falling too low below the target.
Otherwise simply stopping it will likely lead to undesirable blood pressure elevations. So home monitoring of blood pressure is important.
However, you must consult with your healthcare provider who prescribed it to you and is managing your high blood pressure, before you stop tekturna. Discuss your blood pressure targets too, and ask what blood tests are required, if any , while stopping Tekturna
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shehzad Topiwala

Endocrinologist

Practicing since :2001

Answered : 1663 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Hypertension

doctor1 MD

person unable to co ordinate movements and balance ,age is 62 years,male,slight loss of memory is there and he is suffering with hypertension and...

doctor1 MD

My husband is extremely overweight. He is diebetic and has high blood pressure. His MD said he could take the V3, which I have been taking myself....

doctor1 MD

I have been through chemo the last year. Have finished 1 1/2 months ago. Doctors had taken me off all meds in the beginning. Reintroduced me to one...

doctor1 MD

My doctor thinks I recently suffered a TIA. I have high blood pressure with high LDL low HDL and high trigyceries(sp?). She had me get a MRI with...

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know...

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for...

Get personalised answers from verified doctor in minutes across 80+ specialties

187 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Shehzad Topiwala
  • Q - Thyroid problem,unable to conceive,hormone deficiency

  • Q - How are headaches and vitiligo treated ?

  • Q - Feel cold, lightheadedness, memory problems, foggy thinking,...

  • Q - Hypothyroidism due to Hashimoto's thyroiditis, taking Thyronorm. Do you...

  • Q - Underweight, taken dexamethasone. How can I gain weight?

  • Q - What can be done for a high blood sugar? Have frequent urination.

  • Q - Had hormone imbalance. Used androgel when testosterone went down. Will...

  • Q - Have a postprandial hypoglycemic reaction to foods with carbs. Gaining...

  • Q - Diagnosed with Hypothyroidism. Is Armour thyroid or Erfa thyroid better...

  • Q - Cold feeling after eating sugar. Headache, fever, BP high, have...

backtotop2